New User ? Sign Up  |  Sign In  |  Help
StrangeQuestions
Get the Answers at StrangeQuestions.com!
ask
answer
explore
Search for questions :
My Profile

BobToday

Open Questions Bookmark and Share

Does saccharin and artificial sweetener cause headaches?


My sister always says she gets headaches from using artificial sweetener. Is she serious?

1649 day(s) ago

    Comment(s) (0)
    Report Abuse
   Find Interesting  
   Email to Friends  
   Bookmark  
   Subscribe to Answer Alert  
No comments yet !!!     Be the first to comment !!!
Answers (2)

tealover3
It is true that most of the sweeteners cause headaches and many other side effects that's why you should pick carefully which one you use. I did a lot of research and i came across a product called Natvia. It is all natural and almost zero calorie.

Natvia never caused me any side effects and it is the only sweetener i trust. Check out their website www.natvia.com

Posted 1134 day ago

( 0 )
( 0 )
    Comment(s) (0)
   Report Abuse
No comments yet !!! Be the first to comment on this answer !!!


JohnQ
Artificial sweeteners have been linked to a whole host of side effects, many of them far worse than a headache. Each type of artificial sweetener has different side effects.

Saccharin
Saccharin, most popularly branded as Sweet’N Low, was once listed as a carcinogen. The study that has shown so, however, has proven controversial because of the amount of saccharin given to the mice. Those who were critical of the study claimed that the mice that developed cancer were given so much saccharin that it is virtually impossible for humans to eat so much in such a small time frame. They also claim that the same amount of any substance will cause cancer or other ill effects. Because of this information, saccharin was later removed from the official list of known carcinogens by the National Toxicology Program. Saccharin has also been linked to allergic reactions in some people, and all other side effects stem from the allergy. These side effects are: rashes, hives, diarrhea, headaches, and trouble breathing. Another study has also found a link between saccharin in baby formula and the development of muscle disorders.

Aspartame
Aspartame is more popularly known by the brand names Equal and Nutrasweet. Aspartame has been linked to several medical conditions and the FDA has limited the safe intake of aspartame in humans to 50 mg/kg body weight. A single packet of Equal contains 22 mg, so a 130 lb (59 kg) person can safely consume 134 packets of Equal at once. Studies show that people who suffer from migraines and consume aspartame have more frequent and painful headaches. People with mood disorders have also shown psychological complications due to aspartame ingestion. As for cancer, studies in the past have shown a correlation, but newer studies refute the evidence.

Sucralose
Sucralose is the newest of the sweeteners and is branded as Splenda. Sucralose contains small amounts of chlorine, which is poisonous to animal species. Other side effects associated with it are diarrhea, nausea, rash, cough, mood disorders, depression, and many others, but none of these have been scientifically proven and it is too new a product for any long-term studies to have been finished yet.


Posted 1649 day ago

( 0 )
( 0 )
    Comment(s) (0)
   Report Abuse
No comments yet !!! Be the first to comment on this answer !!!

Edit your answer. Click save when done.
Question Title Does saccharin and artificial sweetener cause headaches?
Your Answer
Character Count ( Max. - 5000 ) : 90
Email this question link to friends
Please enter e-mail address and name for each friend..
Friend #1 -
Friend #2 -
Friend #3 -
Friend #4 -
Friend #5 -
  Your comment on this question
Max Allowed : 5000 Characters Current Count : 0
  Your comment on this answer
Max Allowed : 5000 Characters Current Count : 0